MAUDE Adverse Event Report: CORDIS US CORP. PALMAZ GENESIS ON OPTA PRO; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS US CORP. PALMAZ GENESIS ON OPTA PRO; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number PG5980BPS
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not yet been finalized.The device is available for analysis but has not been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during prep, a palmaz genesis.035¿ 8x59 biliary stent was opened and fell off on the back table before inserting through the sheath to the treatment site.There was no reported patient injury.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
During prep, a palmaz genesis.035¿ 8x59 biliary stent delivery system (sds) was opened and fell off on the back table before inserting through the sheath to the treatment site.A new stent was opened and used to complete the procedure successfully.There was no reported patient injury.The intended procedure was reported as an iliac artery stenting.The product was stored and prepped properly according to the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use and no difficulty removing the product from the packaging.The stent was not crimped using a crimping tool, nor hand crimped.The balloon was not partially inflated to maintain the stent in place.There was no damage or deformation noted on the stent.The product was returned for analysis.A non-sterile unit of long palmaz genesis/opta pro 59 x 80 biliary 80cm sds was received coiled inside of a clear plastic bag.Per visual analysis the balloon was received not inflated, and it was observed that the stent was totally dislodged from the balloon as received.Per microscopic analysis stent struts marks were observed on the balloon surface.This indicates that the device complied with the stent crimp process.A product history record (phr) review of lot 82226833 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.According to the conditions observed it was previously properly mounted on the balloon, as the stent struts marks were observed on the balloon surface indicating that the device complied with the stent crimp process.Based on the information available for review, procedural or handling factors may have contributed to the event.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, during prep, a palmaz genesis.035¿ 8x59 biliary stent was opened and fell off on the back table before inserting through the sheath to the treatment site.A new stent was opened and used to completed the procedure successfully.There was no reported patient injury.The intended procedure was reported as an iliac artery stenting.The product was stored, and prepped properly according to the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use and no difficulty removing the product from the packaging.The stent was not crimped using a crimping tool, or hand crimp.The balloon was not partially inflated to maintain the stent in place.There was no damage or deformation noted on the stent.
 
Event or Problem Description
As reported, during prep, a palmaz genesis.035¿ 8x59 biliary stent was opened and fell off on the back table before inserting through the sheath to the treatment site.A new stent was opened and used to completed the procedure successfully.There was no reported patient injury.The intended procedure was reported as an iliac biopsy (bx) stenting.The product was stored, and prepped properly according to the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use and no difficulty removing the product from the packaging.The stent was not crimped using a crimping tool, or hand crimp.The balloon was not partially inflated to maintain the stent in place.There was no damage or deformation noted on the stent.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82226833 presented no issues during the manufacturing process that could be related to the event reported.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
PALMAZ GENESIS ON OPTA PRO
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, florida 33014
7863138372
MDR Report Key16991769
Report Number3007635982-2023-00186
Device Sequence Number7039795
Product Code FGE
UDI-Device Identifier20705032040393
UDI-Public(01)20705032040393(17)240531(10)82226833
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberPG5980BPS
Device Catalogue NumberPG5980BPS
Device Lot Number82226833
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer06/02/2023
06/09/2023
08/28/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/06/2023
06/19/2023
09/01/2023
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SHEATH
Patient SexUnknown
Patient EthnicityNon Hispanic